Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 23, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 26, 2011, 2:59 PM CDT for 16 counties in Texas. It took effect at Apr 27, 2011, 10:00 AM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 2:59 PM CDT (19:59 UTC)
- In effect from
- Apr 27, 2011, 10:00 AM CDT
- Expired
- Apr 27, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 29 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 10:40 AM CDT | WILDFIRE 10000 | 13 Wnw Mertzon, TX | SCOTT RANCH FIRE LOCATED IN WESTERN IRION COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3638 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
734 WWUS84 KSJT 261959 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 259 PM CDT TUE APR 26 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TUESDAY AFTERNOON AND AGAIN WEDNESDAY AFTERNOON ACROSS MUCH OF WEST CENTRAL TEXAS... .SURFACE LOW DEVELOPING IN NORTHWEST TEXAS THIS AFTERNOON...WILL BRING GUSTY DRY WESTERLY WINDS AND CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING TO MUCH OF WEST CENTRAL TEXAS. THE STRONGEST WINDS AND MOST CRITICAL AREAS WILL BE ACROSS THE WESTERN BIG COUNTRY AND WESTERN CONCHO VALLEY. THE PASSAGE OF A COLD FRONT ON WEDNESDAY WILL BRING GUSTY NORTHWEST WINDS TO THE AREA ON WEDNESDAY. AGAIN...WITH HUMIDITY VALUES REMAINING VERY LOW...CRITICAL FIRE DANGER CONDITIONS WILL BE LIKELY. TXZ054-064>066-071>073-076>078-154-168-270200- /O.NEW.KSJT.FW.W.0023.110427T1600Z-110428T0000Z/ /O.CON.KSJT.FW.W.0022.000000T0000Z-110427T0100Z/ NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT- SCHLEICHER-SUTTON-MCCULLOCH-MENARD- 259 PM CDT TUE APR 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT TUESDAY AFTERNOON. * AFFECTED AREA: IN TEXAS...NOLAN...STERLING...COKE...RUNNELS... IRION...TOM GREEN...CONCHO...CROCKETT...SCHLEICHER...SUTTON... MCCULLOCH...MENARD. * WIND: SOUTHWEST 20 FOOT WINDS INCREASING TO AROUND 20 MPH... WITH OCCASIONAL GUSTS OVER 30 MPH ON TUESDAY. NORTHWEST WINDS AROUND 20 MPH GUSTING TO 30 MPH ON WEDNESDAY. * HUMIDITY: FALLING TO 5 TO 10 PERCENT DURING THE AFTERNOON. * TIMING: BOTH TUESDAY AND WEDNESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ169-170-270200- /O.NEW.KSJT.FW.W.0023.110427T1600Z-110428T0000Z/ KIMBLE-MASON- 259 PM CDT TUE APR 26 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY. * AFFECTED AREA: IN TEXAS...KIMBLE...MASON. * WIND: NORTHWEST WIND AROUND 20 MPH...WITH GUSTS TO 30 MPH. * HUMIDITY: FALLING TO 5 TO 10 PERCENT IN THE AFTERNOON. * TIMING: WEDNESDAY AFTERNOON AND EARLY EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ049-127-139-140-270100- /O.CON.KSJT.FW.W.0022.000000T0000Z-110427T0100Z/ FISHER-TAYLOR-COLEMAN-BROWN- 259 PM CDT TUE APR 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA: IN TEXAS...FISHER...TAYLOR...COLEMAN...BROWN. * WIND: SOUTHWEST 20 FOOT WINDS INCREASING TO AROUND 20 MPH... WITH OCCASIONAL GUSTS TO 25 MPH. * HUMIDITY: FALLING TO 10 TO 15 PERCENT DURING THE AFTERNOON. * TIMING: TUESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
3 follow-up statements
888 WWUS84 KSJT 270214 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 914 PM CDT TUE APR 26 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN ON WEDNESDAY... .A PACIFIC COLD FRONT WILL MOVE THROUGH WEST CENTRAL TEXAS TONIGHT...SHIFTING WINDS TO THE NORTHWEST AT AROUND 15 MPH. RELATIVE HUMIDITY RECOVERY WILL BE POOR...WITH MAXIMUM HUMIDITIES RANGING FROM 45 TO 60 PERCENT ACROSS THE NORTHERN BIG COUNTRY TO 15 TO 25 PERCENT ALONG THE INTERSTATE 10 CORRIDOR. WIND SPEEDS WILL INCREASE TO 20 TO 30 MPH BY MID TO LATE MORNING WEDNESDAY AND WILL CONTINUE TO GUST THROUGH EARLY AFTERNOON BEFORE SLOWLY DIMINISHING BY THE EVENING HOURS. TXZ054-064>066-071>073-076>078-154-168>170-271100- /O.CON.KSJT.FW.W.0023.110427T1600Z-110428T0000Z/ NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT- SCHLEICHER-SUTTON-MCCULLOCH-MENARD-KIMBLE-MASON- 914 PM CDT TUE APR 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR LOCATIONS SOUTH AND WEST OF A LINE FROM SWEETWATER...TO BALLINGER...TO BRADY. THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY FOR LOCATIONS SOUTH AND WEST OF A LINE FROM SWEETWATER...TO BALLINGER...TO BRADY. * AFFECTED AREA: IN TEXAS...NOLAN...STERLING...COKE...RUNNELS... IRION...TOM GREEN...CONCHO...CROCKETT...SCHLEICHER...SUTTON... MCCULLOCH...MENARD...KIMBLE...MASON. * WIND: NORTHWEST WINDS INCREASING TO 20 MPH BY MID TO LATE MORNING...GUSTING TO 30 MPH AT TIMES. * HUMIDITY: FALLING TO 5 TO 15 PERCENT. * TIMING: LATE MORNING THROUGH EARLY EVENING ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT JOHNSON
060 WWUS84 KSJT 271012 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 512 AM CDT WED APR 27 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .STRONG GUSTY NORTHWEST WINDS REDEVELOP MID MORNING AS SURFACE LOW MOVES INTO NORTH CENTRAL TEXAS. WHILE TEMPERATURES WILL BE COOLER...DRY AIR AND STRONG WINDS BEHIND THE FRONT WILL BRING ELEVATED TO CRITICAL FIRE DANGER TO WEST CENTRAL TEXAS. A RED FLAG WARNING IS IN EFFECT TODAY FOR AREAS WEST AND SOUTH OF A ROBY... SWEETWATER...WINTERS...BRADY...SAN SABA LINE. SLIGHTLY HIGHER DEW POINTS BEHIND A SECONDARY COLD FRONT WILL KEEP EASTERN SECTIONS OF BIG COUNTRY AND NORTHERN HEARTLAND IN ELEVATED FIRE DANGER...BUT BELOW CRITICAL RELATIVE HUMIDITY THRESHOLDS. CRITICAL FIRE DANGER POSSIBLE ON FRIDAY AFTERNOON ACROSS ALL OF WEST CENTRAL TEXAS...AS A STRONG SURFACE LOW DEVELOPS IN SOUTHEAST COLORADO...BRINGING STRONG GUSTY SOUTH TO SOUTHWEST WINDS. TXZ049-155-271815- /O.NEW.KSJT.FW.A.0020.110429T1700Z-110430T0100Z/ /O.EXB.KSJT.FW.W.0023.110427T1500Z-110428T0000Z/ FISHER-SAN SABA- 512 AM CDT WED APR 27 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FISHER AND SAN SABA COUNTIES... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FISHER AND SAN SABA COUNTIES... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA: IN TEXAS...FISHER...SAN SABA. * WIND: NORTHWEST WINDS INCREASING TO 20 MPH BY MID TO LATE MORNING...GUSTING TO 30 MPH AT TIMES. * HUMIDITY: FALLING TO 15 TO 20 PERCENT. * TIMING: LATE MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ054-064>066-071>073-076>078-154-168>170-271815- /O.NEW.KSJT.FW.A.0020.110429T1700Z-110430T0100Z/ /O.EXT.KSJT.FW.W.0023.110427T1500Z-110428T0000Z/ NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT- SCHLEICHER-SUTTON-MCCULLOCH-MENARD-KIMBLE-MASON- 512 AM CDT WED APR 27 2011 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO VALLEY...SOUTHERN HEARTLAND AND WESTERN BIG COUNTRY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO VALLEY...SOUTHERN HEARTLAND AND WESTERN BIG COUNTRY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...NOLAN...STERLING...COKE...RUNNELS... IRION...TOM GREEN...CONCHO...CROCKETT...SCHLEICHER...SUTTON... MCCULLOCH...MENARD...KIMBLE...MASON. * WIND: NORTHWEST WINDS INCREASING TO 20 MPH BY MID TO LATE MORNING...GUSTING TO 30 MPH AT TIMES. * HUMIDITY: FALLING TO 5 TO 15 PERCENT. * TIMING: LATE MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ098-099-113-114-127-128-139-140-271815- /O.NEW.KSJT.FW.A.0020.110429T1700Z-110430T0100Z/ HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN- BROWN- 512 AM CDT WED APR 27 2011 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA: IN TEXAS...HASKELL...THROCKMORTON...JONES... SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN...BROWN. * WIND: SOUTHWEST WINDS 20 MPH GUSTING TO 30 MPH. * HUMIDITY: 15 PERCENT. * TIMING: AFTERNOON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
713 WWUS84 KSJT 271913 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 213 PM CDT WED APR 27 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .STRONG GUSTY NORTHWEST WINDS CONTINUE THROUGH SUNSET THIS EVENING. WHILE TEMPERATURES ARE COOLER...DRY AIR AND STRONG WINDS BEHIND THE FRONT WILL BRING ELEVATED TO CRITICAL FIRE DANGER TO WEST CENTRAL TEXAS. A RED FLAG WARNING IS IN EFFECT TODAY FOR AREAS WEST AND SOUTH OF A ROBY...SWEETWATER...WINTERS...BRADY...SAN SABA LINE. SLIGHTLY HIGHER DEW POINTS BEHIND A SECONDARY COLD FRONT WILL KEEP EASTERN SECTIONS OF BIG COUNTRY AND NORTHERN HEARTLAND IN ELEVATED FIRE DANGER...BUT BELOW CRITICAL RELATIVE HUMIDITY THRESHOLDS. CRITICAL FIRE DANGER POSSIBLE ON FRIDAY AFTERNOON ACROSS ALL OF WEST CENTRAL TEXAS...AS A STRONG SURFACE LOW DEVELOPS IN SOUTHEAST COLORADO...BRINGING STRONG GUSTY SOUTH TO SOUTHWEST WINDS. TXZ049-054-064>066-071>073-076>078-154-155-168>170-280100- /O.CON.KSJT.FW.W.0023.000000T0000Z-110428T0000Z/ /O.CON.KSJT.FW.A.0020.110429T1700Z-110430T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- 213 PM CDT WED APR 27 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO VALLEY...SOUTHERN HEARTLAND AND WESTERN BIG COUNTRY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO VALLEY...SOUTHERN HEARTLAND AND WESTERN BIG COUNTRY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...NOLAN...STERLING...COKE...RUNNELS... IRION...TOM GREEN...CONCHO...CROCKETT...SCHLEICHER... SUTTON... MCCULLOCH...MENARD...KIMBLE...MASON. * WIND: NORTHWEST WINDS INCREASING TO 20 MPH BY MID TO LATE MORNING...GUSTING TO 30 MPH AT TIMES. * HUMIDITY: FALLING TO 5 TO 15 PERCENT. * TIMING: LATE MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ098-099-113-114-127-128-139-140-280100- /O.CON.KSJT.FW.A.0020.110429T1700Z-110430T0100Z/ HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN- BROWN- 213 PM CDT WED APR 27 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL TEXAS... * AFFECTED AREA: IN TEXAS...HASKELL...THROCKMORTON...JONES... SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN...BROWN. * WIND: SOUTHWEST WINDS 20 MPH GUSTING TO 30 MPH. * HUMIDITY: 15 PERCENT. * TIMING: AFTERNOON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 12:52 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 26, 12:52 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1252 PM CDT TUE APR 26 2011 .UPDATE... SEE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... DRYLINE SURGING ACROSS WEST CENTRAL TEXAS EARLY THIS AFTERNOON...SWITCHING WINDS AND INCREASING OUT OF THE WEST. STRONG WEST WINDS...GUSTING OVER 25 KTS WILL BE LIKELY AT AREA TERMINALS FOR MUCH OF THE AFTERNOON. MAY SEE SOME LOCALIZED AREAS OF BLOWING DUST AS THE WINDS INCREASE...BUT GIVEN THE UNCERTAINTY ABOUT WHETHER IT WILL ACTUALLY EFFECT ANY OF THE TERMINALS...WILL NOT ADD TO THE FORECAST AT THIS POINT. COLD FRONT EXPECTED TO MAKE A RUN THROUGH WEST CENTRAL TEXAS LATER TONIGHT...AND GIVEN THE STRONG PRESSURE GRADIENT...EXPECT TO SEE STRONG NORTHWEST WINDS FOR MUCH OF THE PERIOD ON WEDNESDAY. MAY SEE A FEW STORMS JUST EAST OF THE KABI TERMINAL LATE THIS AFTERNOON...BUT THINK THEY WILL BE HEADED AWAY FROM THE AREA. && .PREV DISCUSSION... /ISSUED 617 AM CDT TUE APR 26 2011/ DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ AVIATION... WEAK COLD FRONT EXTENDED JUST SOUTH OF I-10 THIS MORNING. STRATUS WITH IFR CIGS HAD DEVELOPED TO THE SOUTHEAST...IN THE HILL COUNTRY. WHILE THERE SMALL POTENTIAL FOR PATCHES OF STRATUS IFR CIGS AT KJCT THIS MORNING...WILL NOT INCLUDE...AS DRIER AIR WAS MOVING IN BEHIND THE FRONT. WINDS WILL BE THE MAJOR CONCERN FOR GENERAL AVIATION TODAY...AS A SURFACE LOW DEVELOPS THIS AFTERNOON IN NORTHWEST TEXAS...BRINGING GUSTY SOUTHWEST TO WEST WINDS. KSJT COULD GUSTS OF 35 KTS IN THE AFTERNOON. WINDS DECREASE AT SUNSET...BUT DO NOT DECOUPLE COMPLETELY AS A PACIFIC FRONT MOVES THROUGH. A COLD FRONT MOVES THROUGH WEDNESDAY MORNING...SHIFTING WINDS TO NORTHWEST. CONTINUED VFR WITH DRY ATMOSPHERE BEHIND FRONT. PREV DISCUSSION... /ISSUED 409 AM CDT TUE APR 26 2011/ SHORT TERM... STRONG UPPER LEVEL JET WILL INDUCE A STRONG SURFACE LOW OVER OVER NW TEXAS THIS AFTERNOON. THIS IN TURN WILL BRING DRY GUSTY WESTERLY WINDS....AND CRITICAL FIRE WEATHER TO PORTIONS OF WEST CENTRAL TEXAS. SEE FIRE WEATHER SECTION FOR DETAILS. WENT A COUPLE DEGREES WARMER TODAY ACROSS THE CONCHO VALLEY TO ACCOUNT FOR COMPRESSIONAL WESTERLY WINDS TO THE SOUTH OF THE SURFACE LOW THIS AFTERNOON. OTHERWISE...PACIFIC COLD FRONT MOVES ACROSS THE REGION TONIGHT...KEEPING A VERY DRY AIR MASS OVER THE REGION. LONG TERM... A MAINLY DRY FORECAST IS EXPECTED IN THE LONG TERM...WITH A COLD FRONTAL PASSAGE EARLY IN THE PERIOD AND ANOTHER ONE LATER IN THE FORECAST. A COLD FRONT WILL HAVE PASSED THROUGH THE AREA BY WEDNESDAY MORNING...BRINGING COOLER TEMPERATURES TO THE CWA AND GUSTY NORTHWEST WINDS ON THE BACK SIDE OF A TROUGH MAKING ITS WAY EAST THROUGH THE GREAT LAKES REGION. WE MAY SEE ADDITIONAL FIRE WEATHER CONCERNS WEDNESDAY BEHIND THE COLD FRONT. WHILE TEMPERATURES WILL BE COOLER...DEWPOINT VALUES WILL REMAIN VERY LOW BEHIND THE FRONT...AND WINDS WILL BE AT LEAST 15 TO 20 KNOTS WITH HIGHER GUSTS POSSIBLE DURING THE AFTERNOON. WINDS WILL BE ALIGNED FROM THE NORTHWEST THROUGH 700MB...HELPING TRANSFER HIGHER WIND SPEEDS TO THE SURFACE. HOWEVER...WINDS THROUGH 700MB OR SO IN BOTH GFS AND NAM BUFR SOUNDINGS AT KABI AND KSJT ARE 15 TO 20 KNOTS. THIS ARGUES THAT THE TOP END OF OUR WINDS AT THE SURFACE WILL NOT BE AS STRONG AS WHAT WE SAW MONDAY AND TUESDAY AFTERNOONS. AT ANY RATE...FIRE WEATHER CONDITIONS WILL REMAIN ELEVATED WEDNESDAY. NORTHWEST FLOW TRANSITIONS TO QUASI-ZONAL FLOW BY THURSDAY AND WEAK RIDGING THURSDAY NIGHT INTO FRIDAY. THIS WILL TURN LOW LEVEL WINDS BACK TO THE SOUTH...WARMING THE AREA UP...AND BRINGING MOISTURE BACK INTO THE AREA AS WELL. HAVE KEPT THE WARMER TEMPERATURES IN THE FORECAST FOR THURSDAY THROUGH SATURDAY. FIRE WEATHER CONDITIONS WILL BE ELEVATED BOTH THURSDAY AND FRIDAY AS A RESULT WITH TEMPERATURES IN THE 80S AND 90S...RELATIVE HUMIDITY VALUES FALLING BELOW 20 PERCENT...AND THE POTENTIAL FOR WINDS INCREASING TO AROUND 20 MPH AT 20 FEET. AN UPPER LEVEL LOW WILL MOVE EAST ACROSS THE NORTHERN U.S. OVER THE WEEKEND...SENDING A COLD FRONT INTO THE AREA OVER THE WEEKEND. HAVE ADDED A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. BOTH MODELS SHOW THE NEXT COLD FRONT MOVING INTO THE AREA DURING THIS TIME FRAME AND POSSIBLY STALLING SOMEWHERE ACROSS THE CWA. THIS WOULD LIKELY RESULT IN SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS OUR AREA. HAVE KEPT THE SLIGHT CHANCE CONFINED TO THE EASTERN 2/3 OF THE FORECAST AREA FOR NOW. WITH NORTHERLY FLOW INDICATED IN THE MEDIUM RANGE GUIDANCE INTO EARLY NEXT WEEK...HAVE KEPT HIGH TEMPERATURE FORECASTS NEAR OR JUST BELOW CLIMATE NORMALS FOR EARLY NEXT WEEK. FIRE WEATHER... RED FLAG WARNING...NOON UNTIL 8 PM TONIGHT FOR AREAS WEST OF A ROBY...ABILENE...BROWNWOOD...BRADY...SONORA LINE. 120KT 300 MB JET DIPS SOUTHEAST INTO NEW MEXICO AND SOUTH PLAINS THIS AFTERNOON...INDUCING A STRONG SURFACE LOW IN THE PANHANDLE AROUND NOON. WEAK COLD FRONT...WHICH HAS JUST PUSHED ALONG A MIDLAND...SAN ANGELO... BRADY LINE AT 3 AM...DISSIPATES BY NOON TODAY...AS STRONG THE SURFACE LOW DEVELOPS. WEST CENTRAL TEXAS WILL SEE DRY GUSTY WEST WINDS TODAY AS THE SURFACE LOW DEVELOPS. BEST PRESSURE GRADIENT IS ACROSS THE CONCHO VALLEY/ WESTERN BIG COUNTRY...AND CONDITIONS WILL BE THE MOST CRITICAL IN THAT AREA. RED FLAG WARNINGS WERE EXPANDED EAST TO ABILENE...BRADY AND BROWNWOOD...ALTHOUGH 20 FOOT WINDS MAY ONLY REACH 20 MPH FOR A COUPLE HOURS IN THAT AREA THIS AFTERNOON. PACIFIC FRONT MOVES INTO THE REGION TONIGHT AS SURFACE LOW HEADS EAST ACROSS NORTH TEXAS. WINDS DO NOT DECOUPLE AND CAN EXPECT WINDS TO INCREASE TOWARD MIDNIGHT...AS 50 KT 850 MB WINDS DEVELOP ON THE BACKSIDE OF THE SURFACE LOW AND PARTIALLY MIX DOWN. COLD FRONT MOVES IN TOWARD MORNING IN THE BIG COUNTRY...FURTHER MIXING THE WINDS. OVER ALL...POOR RH RECOVERY TONIGHT. COLD FRONT WEDNESDAY WILL BRING CLOSE TO CRITICAL CONDITIONS ACROSS WEST CENTRAL TEXAS...WITH DRY...GUSTY NW WINDS BEHIND FRONT. WHILE WINDS APPEAR TO STAY JUST BELOW THE 20 MPH 20 FOOT CRITERIA...IT STILL WILL NEED TO BE CLOSELY WATCHED. FOR THIS WEEKEND...COLD FRONT WILL BRING A SLIGHT CHANCE OF RAIN...BUT ALSO THE POTENTIAL FOR LIGHTNING INDUCED WILDFIRES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 89 53 76 48 82 / 0 10 0 0 0 SAN ANGELO 96 51 82 46 87 / 0 10 0 0 0 JUNCTION 95 52 84 49 86 / 0 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...CONCHO...CROCKETT...FISHER... IRION...MCCULLOCH...MENARD...NOLAN...RUNNELS...SCHLEICHER... STERLING...SUTTON...TAYLOR...TOM GREEN. && 07
Hazardous weather outlook, Apr 26, 5:19 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 519 AM CDT TUE APR 26 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 519 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING...ALONG AND WEST OF A ROBY...ABILENE...BROWNWOOD... BRADY....SONORA LINE. A SURFACE LOW WILL BE DEVELOPING IN NORTHWEST TEXAS...BRINGING STRONG GUSTY SOUTHWEST TO WEST WINDS AND WARM TEMPERATURES. AVOID OUTSIDE ACTIVITIES THAT PRODUCE A SPARK OR OPEN FLAME. DISPOSE OF CIGARETTES SAFELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY...AS A COLD FRONT BRINGS DRY GUSTY NORTHWEST WINDS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND THUNDERSTORMS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED THIS WEEKEND...THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:45 PM CDT | Red Flag Warning | SJT | Brown, Coke, Coleman, Concho, Crockett, Fisher and 10 more | 22 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.